Chaotic motion of a harmonically bound charged particle in a magnetic field, in the presence of a half-plane barrier

Share/Save/Bookmark

Geurts, Bernard J. and Wiegel, Frederik W. and Creswick, Richard J. (1990) Chaotic motion of a harmonically bound charged particle in a magnetic field, in the presence of a half-plane barrier. Physica A: Theoretical and statistical physics, 165 (1). pp. 72-91. ISSN 0378-4371

[img]
Preview
PDF
839Kb
Abstract:The motion in the plane of an harmonically bound charged particle interacting with a magnetic field and a half-plane barrier along the positive x-axis is studied. The magnetic field is perpendicular to the plane in which the particle moves. This motion is integrable in between collisions of the particle with the barrier. However, the overall motion of the particle is very complicated. Chaotic regions in phase space exist next to island structures associated with linearly stable periodic orbits. We study in detail periodic orbits of low period and in particular their bifurcation behavior. Independent sequences of period doubling bifurcations and resonant bifurcations are observed associated with independent fixed points in the Poincaré section. Due to the perpendicular magnetic field an orientation is induced on the plane and time-reversal symmetry is broken.
Item Type:Article
Copyright:© 1990 Elsevier Science
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/61300
Official URL:http://dx.doi.org/10.1016/0378-4371(90)90243-L
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 129592